Alert archive / Oklahoma / Flash Flood Watches in 2008
Flash Flood Watch 4, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Mar 31, 2008, 3:56 AM CDT for 4 counties in Arkansas; 16 counties in Oklahoma. It took effect at Mar 31, 2008, 9:15 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2008, 3:56 AM CDT (08:56 UTC)
- In effect from
- Mar 31, 2008, 9:15 AM CDT
- Expired
- Mar 31, 2008, 11:01 PM CDT
- In force
- 14 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KTSA 310856 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 356 AM CDT MON MAR 31 2008 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED... .AREAS THAT RECEIVED HEAVY RAINFALL SUNDAY WILL BE AT GREATEST RISK. ARZ001-002-010-011-019-020-029-OKZ049-053-072-074>076-311700- /O.NEW.KTSA.FF.A.0004.080331T1800Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...SALLISAW...STIGLER...WILBURTON...POTEAU 356 AM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES...IN ARKANSAS... BENTON...CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY MORNING * STRONG THUNDERSTORMS THIS AFTERNOON AND A SQUALL LINE OVERNIGHT WILL PRODUCE HEAVY RAINFALL ON ALREADY SATURATED GROUND. * AREAS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHICH RECEIVED HEAVY RAINFALL SUNDAY WILL BE AT PARTICULAR RISK OF FLOODING. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
7 follow-up statements
000 WGUS64 KTSA 311415 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 915 AM CDT MON MAR 31 2008 ...STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED... .AREAS THAT RECEIVED HEAVY RAINFALL SUNDAY AND EARLY MONDAY WILL BE AT GREATEST RISK. OKZ054>063-067>069-312215- /O.EXB.KTSA.FF.A.0004.080331T1415Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-WAGONER-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... WAGONER...TAHLEQUAH...STILWELL 915 AM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE THE FOLLOWING COUNTIES...IN EAST CENTRAL OKLAHOMA...CHEROKEE. IN NORTHEAST OKLAHOMA...ADAIR... CRAIG...DELAWARE...MAYES...NOWATA...OSAGE...OTTAWA...PAWNEE... ROGERS...TULSA...WAGONER AND WASHINGTON. * THROUGH TUESDAY MORNING * STRONG THUNDERSTORMS THIS AFTERNOON AND A SQUALL LINE OVERNIGHT WILL PRODUCE HEAVY RAINFALL IN A SHORT PERIOD OF TIME. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE...AND ANY TRAINING OF STORMS WILL LEAD TO FLASH FLOODING. * AREAS OF NORTHEAST OKLAHOMA WHICH RECEIVED HEAVY RAINFALL EARLIER TODAY WILL BE AT PARTICULAR RISK OF FLOODING. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$ ARZ001-002-010-011-019-020-029-OKZ049-053-072-074>076-312215- /O.EXT.KTSA.FF.A.0004.080331T1415Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...SALLISAW...STIGLER...WILBURTON...POTEAU 915 AM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL... CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * THROUGH TUESDAY MORNING * STRONG THUNDERSTORMS THIS AFTERNOON AND A SQUALL LINE OVERNIGHT WILL PRODUCE HEAVY RAINFALL ON ALREADY SATURATED GROUND. * AREAS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHICH RECEIVED HEAVY RAINFALL SUNDAY WILL BE AT PARTICULAR RISK OF FLOODING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS TODAY. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KTSA 311849 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 149 PM CDT MON MAR 31 2008 ...STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED... .AREAS THAT RECEIVED HEAVY RAINFALL SUNDAY AND EARLY MONDAY WILL BE AT GREATEST RISK. OKZ054>056-059-312000- /O.CAN.KTSA.FF.A.0004.000000T0000Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... PAWNEE 149 PM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PARTS OF NORTHEAST OKLAHOMA HAS BEEN CANCELLED. THE COLD FRONT HAS TO NEAR INTERSTATE 44. ONLY A FEW HUNDREDTHS OF LIGHT POST FRONTAL RAIN IS EXPECTED IN THIS AREA WITH ALL OF THE HEAVY RAIN NOW SOUTHEAST OF THIS AREA. $$ ARZ001-002-010-011-019-020-029-OKZ049-053-057-058-060>063-067>069- 072-074>076-010300- /O.CON.KTSA.FF.A.0004.000000T0000Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-CRAIG-OTTAWA-TULSA-ROGERS-MAYES-DELAWARE- WAGONER-CHEROKEE-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...VINITA...MIAMI...TULSA...CLAREMORE...PRYOR...JAY... WAGONER...TAHLEQUAH...STILWELL...SALLISAW...STIGLER...WILBURTON... POTEAU 149 PM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL... CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW...CRAIG...DELAWARE... HASKELL...LATIMER...LE FLORE...MAYES...OTTAWA...PUSHMATAHA... ROGERS...SEQUOYAH...TULSA AND WAGONER. * THROUGH TUESDAY MORNING * STRONG THUNDERSTORMS THIS AFTERNOON AND A SQUALL LINE OVERNIGHT WILL PRODUCE HEAVY RAINFALL ON ALREADY SATURATED GROUND. * AREAS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHICH RECEIVED HEAVY RAINFALL SUNDAY WILL BE AT PARTICULAR RISK OF FLOODING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KTSA 312058 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 358 PM CDT MON MAR 31 2008 ...STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED... OKZ057-058-060>063-067-312200- /O.CAN.KTSA.FF.A.0004.000000T0000Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAIG-OTTAWA-TULSA-ROGERS-MAYES-DELAWARE-WAGONER- INCLUDING THE CITIES OF...VINITA...MIAMI...TULSA...CLAREMORE... PRYOR...JAY...WAGONER 358 PM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR HAS BEEN CANCELLED. THE COLD FRONT HAS MOVED SOUTHEAST OF THESE COUNTIES AND THE THREAT OF ADDITIONAL HEAVY RAIN IS ENDING. FLOODING MAY STILL BE OCCURRING AS RUNOFF CONTINUES FROM THIS AFTERNOON HEAVY RAINS. $$ ARZ001-002-010-011-019-020-029-OKZ049-053-068-069-072-074>076- 010500- /O.CON.KTSA.FF.A.0004.000000T0000Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-CHEROKEE-ADAIR-SEQUOYAH-HASKELL-LATIMER- LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...TAHLEQUAH...STILWELL...SALLISAW...STIGLER...WILBURTON... POTEAU 358 PM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN ARKANSAS...BENTON...CARROLL... CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * THROUGH TUESDAY MORNING * STRONG THUNDERSTORMS THIS EVENING AND A SQUALL LINE OVERNIGHT WILL PRODUCE HEAVY RAINFALL ON ALREADY SATURATED GROUND. * AREAS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHICH RECEIVED HEAVY RAINFALL SUNDAY WILL BE AT PARTICULAR RISK OF FLOODING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KTSA 312300 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 600 PM CDT MON MAR 31 2008 ...STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL CONTINUES.. ARZ001-OKZ068-010000- /O.CAN.KTSA.FF.A.0004.000000T0000Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CHEROKEE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...TAHLEQUAH 600 PM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR HAS BEEN CANCELLED. THE COLD FRONT HAS PUSHED SOUTHEAST OF THESE COUNTIES AND THE THREAT OF HEAVY RAINFALL IS ENDING. HOWEVER...FLASH FLOODING MAY STILL BE OCCURRING AS RUNOFF FROM THE THUNDERSTORMS CONTINUES. $$ ARZ002-010-011-019-020-029-OKZ049-053-069-072-074>076-010700- /O.CON.KTSA.FF.A.0004.000000T0000Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-ADAIR-SEQUOYAH-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...VAN BUREN...OZARK... CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...HUGO...STILWELL... SALLISAW...STIGLER...WILBURTON...POTEAU 600 PM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN ARKANSAS...CARROLL...CRAWFORD... FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA... ADAIR...CHOCTAW...HASKELL...LATIMER...LE FLORE...PUSHMATAHA AND SEQUOYAH. * THROUGH TUESDAY MORNING * STRONG THUNDERSTORMS THIS EVENING AND A SQUALL LINE OVERNIGHT WILL PRODUCE HEAVY RAINFALL ON ALREADY SATURATED GROUND. * AREAS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHICH RECEIVED HEAVY RAINFALL SUNDAY WILL BE AT PARTICULAR RISK OF FLOODING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KTSA 010030 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 730 PM CDT MON MAR 31 2008 ...STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL CONTINUES.. ARZ002-010-011-019-OKZ069-072-074-010130- /O.CAN.KTSA.FF.A.0004.000000T0000Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WASHINGTON AR-MADISON-CRAWFORD-ADAIR-SEQUOYAH-HASKELL- INCLUDING THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...VAN BUREN...STILWELL... SALLISAW...STIGLER 730 PM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR HAS BEEN CANCELLED. THE THREAT OF ADDITIONAL HEAVY RAIN IS RAPIDLY DECREASING AS THE COLD FRONT MOVES SOUTHEAST OF THIS AREA. HOWEVER...FLASH FLOODING MAY STILL BE OCCURRING AS RUNOFF FROM THE THUNDERSTORMS CONTINUES. $$ ARZ020-029-OKZ049-053-075-076-010830- /O.CON.KTSA.FF.A.0004.000000T0000Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-LATIMER-LE FLORE- INCLUDING THE CITIES OF...OZARK...CHARLESTON...FORT SMITH... ANTLERS...CLAYTON...HUGO...WILBURTON...POTEAU 730 PM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN WEST CENTRAL ARKANSAS...FRANKLIN AND SEBASTIAN. IN SOUTHEAST OKLAHOMA...CHOCTAW...LATIMER...LE FLORE AND PUSHMATAHA. * UNTIL 7 AM CDT TUESDAY * STRONG THUNDERSTORMS ALONG A SQUALL LINE WILL PRODUCE HEAVY RAINFALL ON ALREADY SATURATED GROUND. * AREAS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHICH RECEIVED HEAVY RAINFALL SUNDAY WILL BE AT PARTICULAR RISK OF FLOODING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS TONIGHT. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KTSA 010116 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 816 PM CDT MON MAR 31 2008 ...STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL CONTINUES.. ARZ020-029-OKZ075-076-010230- /O.CAN.KTSA.FF.A.0004.000000T0000Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FRANKLIN-SEBASTIAN-LATIMER-LE FLORE- INCLUDING THE CITIES OF...OZARK...CHARLESTON...FORT SMITH... WILBURTON...POTEAU 816 PM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR HAS BEEN CANCELLED. THE THREAT OF ADDITIONAL HEAVY RAIN IS RAPIDLY DECREASING AS THE COLD FRONT MOVES SOUTHEAST OF THIS AREA. HOWEVER...FLASH FLOODING MAY STILL BE OCCURRING AS RUNOFF FROM THE THUNDERSTORMS CONTINUES. $$ OKZ049-053-010930- /O.CON.KTSA.FF.A.0004.000000T0000Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO 816 PM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN SOUTHEAST OKLAHOMA...CHOCTAW AND PUSHMATAHA. * UNTIL 7 AM CDT TUESDAY * STRONG THUNDERSTORMS ALONG A COLD FRONT WILL PRODUCE HEAVY RAINFALL ON ALREADY SATURATED GROUND. * AREAS OF SOUTHEAST OKLAHOMA WHICH RECEIVED HEAVY RAINFALL SUNDAY WILL BE AT PARTICULAR RISK OF FLOODING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS TONIGHT. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KTSA 010401 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 1101 PM CDT MON MAR 31 2008 ...THE THREAT OF FLASH FLOODING HAS ENDED IN PUSHMATAHA AND CHOCTAW COUNTIES... .THE FRONT THAT BROUGHT THE HEAVY RAIN AND SEVERE THUNDERSTORMS TO THE REGION HAS MOVED SOUTH AND EAST OF OKLAHOMA. OKZ049-053-010515- /O.CAN.KTSA.FF.A.0004.000000T0000Z-080401T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PUSHMATAHA-CHOCTAW- INCLUDING THE CITIES OF...ANTLERS...CLAYTON...HUGO 1101 PM CDT MON MAR 31 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PUSHMATAHA AND CHOCTAW COUNTIES HAS BEEN CANCELLED. HOWEVER...STREAMS AND RIVERS IN THE AREA WILL CONTINUE TO RUN HIGH...AND WATER THAT HAS PONDED IN LOW SPOTS WILL BE SLOW TO DRAIN. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Mar 31, 3:39 AM CDT, 17 minutes earlier.
Area forecast discussion, Mar 31, 3:39 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 339 AM CDT MON MAR 31 2008 .DISCUSSION... A WELL ADVERTISED VERY ACTIVE WEATHER DAY IS ON TAP FOR THE FORECAST AREA TODAY. CURRENTLY... LONG-LIVED SEVERE SUPERCELLS HAVE TRAVELED ACROSS CENTRAL OKLAHOMA AND ARE ENTERING OSAGE... PAWNEE... AND CREEK COUNTIES. THIS ACTIVITY WILL CLEAR THE AREA IN THE NEXT COUPLE OF HOURS. ALL ATTENTION THEN TURNS TO THIS AFTERNOON. A POTENT UPPER TROUGH WILL TRAVERSE THE PLAINS TODAY... WITH ASSOCIATED SURFACE FEATURES FOCUSING MUCH OF THE SEVERE WEATHER THREAT SQUARELY ON THE TSA FORECAST AREA. A VERY MOIST AND UNSTABLE AIRMASS WILL RESIDE ACROSS THE REGION SOUTH OF AN APPROACHING COLD FRONT AND EAST OF A DRYLINE. FAIRLY STRONG AFTERNOON SURFACE HEATING... A MIDLEVEL JET STREAK TRAVERSING THE REGION... COMBINED WITH A SURFACE LOW TRACKING FROM SOUTHERN KANSAS NORTH-EASTWARD WILL SET THE STAGE FOR SEVERE STORMS TO DEVELOP ACROSS OUR AREA. THIS WILL LIKELY BE IN THE FORM OF DISCREET SUPERCELLS. IN ADDITION... A SECONDARY SURFACE LOW DEVELOPING TO OUR SOUTHWEST WILL CAUSE LOW LEVEL WINDS TO BACK... ELEVATING THE THREAT FOR TORNADOES. IN ADDITION... THERE WILL LIKELY BE WIDESPREAD HEAVY RAINFALL WITH THE THREAT FOR FLASH FLOODING... ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS... WHERE 2 TO 3 INCHES OF RAIN FELL YESTERDAY. A FLASH FLOOD WATCH WILL BE FORTHCOMING FOR THAT AREA. THE FRONT WILL MOVE THROUGH THE REGION THIS EVENING... LIKELY PROVIDING THE FOCUS FOR A SEVERE SQUALL LINE AS IT PASSES. PLEASE REFER TO OUR LATEST HAZARDOUS WEATHER OUTLOOK AND SHORT TERM FORECAST PRODUCTS FOR THE LATEST INFORMATION AS THIS WEATHER EVENT DEVELOPS TODAY. IN THE WAKE OF THIS SYSTEM... CALM WEATHER WILL PREVAIL FOR A COUPLE OF DAYS. BY LATE WEDNESDAY INTO THURSDAY... ANOTHER POTENT UPPER TROUGH WILL TRAVERSE THE SOUTHERN PLAINS. AT THE MOMENT... THIS SYSTEM IS PROGGED TO HAVE ITS SIGHTS SET ON OUR AREA AND COULD VERY WELL PROVIDE ANOTHER ROUND OF SEVERE WEATHER FOR THE REGION. STAY TUNED... MID-WEEK FORECASTS WILL BE UPDATED AS NEW INFORMATION BECOMES AVAILABLE. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 43 58 40 / 80 40 0 10 FSM 72 51 62 42 / 90 70 10 10 MLC 74 49 62 45 / 90 50 0 10 BVO 74 40 62 39 / 80 30 0 10 FYV 69 45 57 39 / 90 70 0 10 BYV 68 43 57 36 / 90 70 0 10 MKO 72 46 58 42 / 90 50 0 10 MIO 69 40 57 38 / 90 40 0 10 F10 73 47 59 43 / 80 40 0 10 HHW 75 62 66 50 / 70 50 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....06
Hazardous weather outlook, Mar 31, 2:28 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
228 AM CDT MON MAR 31 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
228 AM CDT MON MAR 31 2008
...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE ON MONDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...OSAGE...PAWNEE...CREEK AND WASHINGTON COUNTIES.
ONSET...AFTER 3 AM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR.
ONSET...AFTER 3 AM.
DISCUSSION...
SCATTERED SUPERCELLS CONTINUE TO SLOW TRACK NORTHEASTWARD ACROSS
CENTRAL OKLAHOMA...AND WILL LIKELY IMPACT PORTIONS OF NORTHEAST
OKLAHOMA AFTER 3 AM. THE PRIMARY SEVERE WEATHER RISK ARE CURRENTLY
FORECAST TO BE LARGE HAIL...WITH A LIMITED RISK OF TORNADOES AND
SEVERE WINDS.
OTHER SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATER TONIGHT...AS THE
LOW-LEVEL JET TRANSLATES EASTWARD ACROSS THE REGION. THESE STORMS
COULD PRODUCE MARGINALLY SEVERE HAIL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE TONIGHT ACROSS
NORTHEAST OKLAHOMA NORTH AND WEST OF INTERSTATE 44.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...
HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS DURING THE MORNING AND EARLY
AFTERNOON HOURS...WITH MORE WIDESPREAD SEVERE WEATHER EXPECTED
DURING THE AFTERNOON AND EVENING HOURS. BY MONDAY AFTERNOON...
A COLD FRONT WILL STRETCH FROM NORTH CENTRAL OKLAHOMA INTO WEST
CENTRAL MISSOURI AND A DRY LINE WILL MOVE INTO CENTRAL OKLAHOMA.
CAPE VALUES OVER 1500 WILL BE POSSIBLE IN THE WARM SECTOR AHEAD
OF THESE FEATURES. CONVECTION EARLIER IN THE DAY WILL HAVE AN
EFFECT ON THE AMOUNT OF SURFACE BASED INSTABILITY AVAILABLE.
STRONG WIND SHEAR WILL BE SUPPORTIVE OF SUPERCELLS CAPABLE OF
PRODUCING TORNADOES IN ADDITION TO DAMAGING HAIL AND STRAIGHT
LINE WINDS. SUPERCELLS MAY DEVELOP EARLY IN THE EVENT NEAR AN
850 MB BOUNDARY...WITH ADDITIONAL SUPERCELLS DEVELOPING ALONG
THE DRYLINE AND COLD FRONT. AS THE COLD FRONT MIGRATES SOUTH
...CONVECTION WILL BECOME MORE LINEAR...INCREASING THE THREAT
FOR DAMAGING WINDS.
RESIDENTS ARE URGED TO REVIEW THEIR SEVERE WEATHER SAFETY PLAN
AND REMAIN AWARE OF ANY WATCHES OR WARNINGS ISSUED FOR THE AREA.
AFTER A BRIEF PERIOD OF TRANQUIL WEATHER...ANOTHER UPPER SYSTEM
WILL PRODUCE A GOOD CHANCE FOR THUNDERSTORMS WEDNESDAY AND
THURSDAY. CONDITIONS LOOK FAVORABLE FOR ANOTHER ROUND OF SEVERE
THUNDERSTORMS ON THURSDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PREPARE STAFF AND SPOTTERS FOR DAMAGING
SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES ON MONDAY...AND
CONTINUE TO MONITOR THE LATEST FORECASTS AND INFORMATION
CONCERNING THIS POTENTIALLY DANGEROUS WEATHER EVENT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:05 AM CDT | River Flood Warning | TSA | Crawford, Sebastian | 5 hr |
| Mar 31, 1:49 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 71 min |
| Mar 31, 2:39 PM CDT | Flash Flood Warning | TSA | Benton | 3 hr |
| Mar 31, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 55 min |
| Mar 31, 3:18 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Mar 31, 4:10 PM CDT | Special Weather Statement | TSA | Carroll, Madison, Washington | 65 min |
| Mar 31, 4:40 PM CDT | Special Weather Statement | TSA | Carroll, Madison, Washington | 65 min |
| Mar 31, 5:15 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 60 min |
| Mar 31, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 87 min |
| Mar 31, 5:48 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 117 min |
| Mar 31, 3:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 57 min |
| Mar 31, 3:54 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 66 min |
| Mar 31, 4:24 AM CDT | Flash Flood Warning | TSA | Pawnee | 4 hr |
| Mar 31, 4:28 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 62 min |
| Mar 31, 4:50 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 4 hr |
| Mar 31, 4:52 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 53 min |
| Mar 31, 5:22 AM CDT | Tornado Warning | TSA | Osage, Pawnee | 38 min |
| Mar 31, 5:29 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 46 min |
| Mar 31, 5:49 AM CDT | Tornado Warning | TSA | Osage | 41 min |
| Mar 31, 6:06 AM CDT | Tornado Warning | TSA | Osage, Washington | 39 min |
| Mar 31, 6:08 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa | 37 min |
| Mar 31, 6:15 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 45 min |
| Mar 31, 6:21 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 54 min |
| Mar 31, 6:45 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 45 min |
| Mar 31, 6:49 AM CDT | River Flood Warning | TSA | Pawnee | 25 hr |
| Mar 31, 6:58 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Rogers | 62 min |
| Mar 31, 7:14 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 31 min |
| Mar 31, 7:30 AM CDT | Tornado Warning | TSA | Rogers, Washington | 30 min |
| Mar 31, 7:31 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 44 min |
| Mar 31, 7:33 AM CDT | Flash Flood Warning | TSA | Craig, Nowata, Osage, Ottawa, Rogers, Washington | 3 hr |
| Mar 31, 7:43 AM CDT | Special Weather Statement | TSA | Ottawa | 47 min |
| Mar 31, 7:57 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 53 min |
| Mar 31, 7:58 AM CDT | Severe Thunderstorm Warning | TSA | Rogers | 33 min |
| Mar 31, 8:03 AM CDT | Special Weather Statement | TSA | Washington | 57 min |
| Mar 31, 8:14 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 61 min |
| Mar 31, 8:21 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 54 min |
| Mar 31, 9:24 AM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Mar 31, 9:35 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 115 min |
| Mar 31, 10:38 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 67 min |
| Mar 31, 10:51 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 54 min |
| Mar 31, 10:56 AM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Mar 31, 11:09 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
| Mar 31, 11:13 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 62 min |
| Mar 31, 11:28 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 62 min |
| Mar 31, 11:33 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 42 min |
| Mar 31, 11:41 AM CDT | River Flood Warning | TSA | Osage | 9 hr |
| Mar 31, 11:42 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 93 min |
| Mar 31, 11:45 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 60 min |
| Mar 31, 11:50 AM CDT | Tornado Warning | TSA | Nowata | 29 min |
| Mar 31, 11:58 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Rogers, Wagoner | 77 min |
| Mar 31, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Tulsa | 89 min |
| Mar 31, 12:30 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 75 min |
| Mar 31, 12:45 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, Mayes, Ottawa, Wagoner | 2 hr |
| Mar 31, 1:14 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Rogers, Wagoner | 31 min |
| Mar 31, 1:24 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 2 hr |
| Mar 31, 1:33 PM CDT | Flash Flood Warning | TSA | Cherokee, Mayes, Okmulgee, Rogers, Tulsa, Wagoner | 117 min |
| Mar 31, 1:45 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 75 min |
| Mar 31, 2:06 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 114 min |
| Mar 31, 2:31 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 59 min |
| Mar 31, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 96 min |
| Mar 31, 2:43 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner | 3 hr |
| Mar 31, 2:46 PM CDT | Tornado Warning | TSA | McIntosh, Okfuskee, Okmulgee | 32 min |
| Mar 31, 3:23 PM CDT | Flash Flood Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Okmulgee, Rogers and 2 more | 2 hr |
| Mar 31, 3:26 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 94 min |
| Mar 31, 3:51 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Pittsburg and 1 more | 3 hr |
| Mar 31, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 29 min |
| Mar 31, 4:02 PM CDT | Tornado Warning | TSA | Pittsburg | 28 min |
| Mar 31, 4:07 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 53 min |
| Mar 31, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Muskogee, Sequoyah | 64 min |
| Mar 31, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 87 min |
| Mar 31, 5:40 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 2 hr |
| Mar 31, 6:00 PM CDT | Tornado Warning | TSA | Choctaw | 60 min |
| Mar 31, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
| Mar 31, 6:58 PM CDT | Tornado Warning | TSA | Choctaw | 47 min |
Nearby
Flash Flood Watches in Oklahoma, 2008Flash Flood Watches in Arkansas, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.